Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Liver enzymes level high, potassium levels low. Dizziness worse after micardis. How to correct BP?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
Good Morning Doc, I started taking verapamil about 5 years ago for High Blood pressure. I took it for about 2 years and I was told I should get a blood test for my liver. I did and my liver enzymes level was very high. So, my PA took me off of that med and subscribed me hydrochlorothiazide and I took it for about 2 years but started to feel like fainting and had dizziness. I took another blood test and found that my Potassium levels were very low. So my PA took me off of this medication and gave me vitamins, 10 day supply of potassium pills and micardis. My blood pressure has been around 154/93 most of the time now. It use to be around 130/85. I get dizzy when I get up from bed in the morning and it seems to not go away. I also take Prilosec for acid reflux and it seem to be worse since I started taking the Micardis. I work out 3 times a week trying to cut my weight. I currently weight 266, 5' 11"and I'm 46 years old, Black male. Is there something else I should be doing to correct my BP and to get rid of the dizziness. Should I be asking for a different BP medicine. If so, what do you recommend?
Posted Sat, 21 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Andrew Rynne MD 1 hour later
Hi there. Thank you for posting your question here on XXXXXXX

I am not at all sure that you have true hypertension. Getting dizzy when you stand up is called "postural hypotension" or low blood pressure. This typically arises from the overzealous treatment of supposed "hypertension". In my book, hypertension is the most over treated "condition" on this planet.

Your reading of 154/93 is nearly normal. To settle the matter once and for all, what you need is a 24 hour blood pressure monitoring. This will give you a clear picture as to how your blood pressure behaves during the day and when in bed at night. It will also indicate to what extent you BP is stress related.

Before you do this you will need to be off all BP medications for two weeks. Good luck. I think that you will find that your BP is not all that out of line. I hope you can accept this advise.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor